Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Intense calf pain, high cholesterol. Should i be concerned?

For the past couple of weeks by the end of a 12 hour shift as a tech in a busy ER I have had calf pain and just assumed it was normal as I'm on my feet the whole shift. But today after sitting (designated psych pt. sitter) for at least 11 hours of my shift, when I got up I have had a deep sharp pain in my left calf for the last 5 hours with no relief. It does not feel like a muscle cramp at all. It stays a 7 out of 10. I'm 49, no cardiac hx, but high cholesterol and had been out of statin meds for 3 mths.. Siblings all have cardiac hx, PAD, and leg stents. Should this leg pain be of immediate concern? Nothing releaves pain, worse when sitting still
Asked On : Mon, 15 Apr 2013
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Orthopaedic Surgeon 's  Response
Thanks for writing to us.
The sudden pain in your calf is likely to be due to a persistent muscle cramp or myositis. Other possibilities like deep vein thrombosis also need to be ruled pout after a physical examination.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL
Dr. Praveen Tayal
Answered: Mon, 15 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You need urgent investigation for venous thrombosis - Doppler, D-dimer and so on..
Discuss with your doctor

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 15 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor